Acquired Acrodermatitis Enteropathica Syndrome in a Kidney Transplant Recipient: A Case Report


Bayraktar A. , Bakkaloglu H., Demir E., Turkmen A., Azamat I. F. , Caliskan Y., ...Daha Fazla

TRANSPLANTATION PROCEEDINGS, cilt.49, ss.609-612, 2017 (SCI İndekslerine Giren Dergi) identifier identifier identifier

Özet

Acrodermatitis enteropathica syndrome (AE) is a clinical entity that results in severe zinc deficiency. It can be genetic or acquired. Acquired AE has been reported in patients with chronic liver disease, malabsorption syndrome, sickle cell anemia, and chronic renal failure. We present a kidney transplant recipient with skin rash and watery diarrhea. The patient had low serum zinc levels, which quickly resolved after zinc supplementation. Skin biopsy showed cytoplasmic pallor and vacuolization and ballooning degeneration of keratinocytes within the superficial epidermis, which may have led to confluent necrosis of keratinocytes. Large amounts of keratinosome-derived lamellae were found in the intercellular spaces in the keratinized area, probably related to disturbance of keratinosome metabolism due to zinc deficiency.